Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

195 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest antidepressants with less side effects while suffering from stroke

Answered by
Dr.
Dr. Ornela Ademovi

General & Family Physician

Practicing since :2004

Answered : 634 Questions

default
Posted on Thu, 19 Apr 2018 in Medicines and Side Effects
Question: My mother-in-law was on trazodone prior to having a stroke. She seems to need an antidepressant and I am wondering if trazodone is a proper medication for her condition or if another antidepressant would be preferable. From my online research it seemed that trazodone was a vasoconstrictor and could possibly cause stroke-like symptoms.
doctor
Answered by Dr. Ornela Ademovi 1 hour later
Brief Answer:
Suggested antidepressants

Detailed Answer:
Hello,

I understand your concern. First of all, I agree with the doctor's hesitation to put your mother in law back on trazodone.

There are a few antidepressants with the least side effects that I would suggest, such as Mirtazapine (Remeron), Citalopram (Celexa) or Bupropion (Wellbutrin). However, provided that her doctor shares your opinion that she needs to be on an antidepressant they will likely agree to prescribe any of the above suggestions, based on her medical history.

I hope this helps. Let me know if you have any further questions.

Regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  

Recent questions on  Citalopram

doctor1 MD

Since February this year I have been taking citalopram 40mg for depression- which has been chronic and pretty severe (I was taking venlafaxine 375mg for nearly 10 years prior to February but changed as I was getting lower). I also take quetiapine 75mg every night. I run to help my depression- 3-4 times a week, 3-5 miles each time. I was feeling lethargic so started taking grenade fat burners- 2x2 every day- since I stopped taking them, I have had a cough/cold and aching/flu feeling... that s been since the middle of May. Should I see my gp?

doctor1 MD

worried about my soon to be 32 year old girlfriend. she recently had some health issues and spent time with hospital (umass Worcester) due to a Liasion on her spine that was bleeding.....long story short, I know she has started abusing the hydrocodone, she has been given. She is also prescribed 30mg Adderall, and 10mg celexa, at least I think the celexa is 10mg, she said its the lowest dose you can get. Tonight, she has complained she has a very weird sharp pain, just about her stomach, just below rib cage....she said its happened 1 other time, few weeks ago....I think it has something to do with all the drugs, she s taking, but don t want to say that.....she s had her appendix and gall bladder out years ago.....I guess my question is, could side effects of all the rx she is on, cause this pain she has....

doctor1 MD

Years ago, I was on a medication called Lexapro or the sister version Celexa. It had two bad side effects for me. One was I could not get a decent erection. (I do want to be a man). The other was hair loss in my perineum area. I had a forest there. I felt really less a man.

doctor1 MD

I have just last week had my doseage of Citalopram increased from 20 to 30 MG. Today I have started with a severe pain in the left side of my head behind my ear as well as a cold, tingling sensation that speads over my head as well as my head being numb to the touch. i also feel quite nauseous.
What coud this be?????

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a day, Simvastatin once per day, Citalopram once per day, Levothyroxine once per day. I am a female 76...